Alert archive / Iowa / Wind Advisories in 2022

Wind Advisory 5, NWS Des Moines, IA

March 24, 202251 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Mar 24, 2022, 3:28 PM CDT for 51 counties in Iowa. It took effect at Mar 25, 2022, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2022, 3:28 PM CDT (20:28 UTC)
In effect from
Mar 25, 2022, 10:00 AM CDT
Expired
Mar 25, 2022, 7:00 PM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS73 KDMX 242028
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
328 PM CDT Thu Mar 24 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-250430-
/O.NEW.KDMX.WI.Y.0005.220325T1500Z-220326T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
328 PM CDT Thu Mar 24 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...All of Central Iowa.

* WHEN...From 10 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind gusts will likely peak during the
  afternoon and may exceed 50 mph at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
5 follow-up statements
371 
WWUS73 KDMX 250229
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
929 PM CDT Thu Mar 24 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-251030-
/O.CON.KDMX.WI.Y.0005.220325T1500Z-220326T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
929 PM CDT Thu Mar 24 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...All of Central Iowa.

* WHEN...From 10 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
265 
WWUS73 KDMX 250859
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
359 AM CDT Fri Mar 25 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-251700-
/O.CON.KDMX.WI.Y.0005.220325T1500Z-220326T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
359 AM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...All of Central Iowa.

* WHEN...From 10 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Hagenhoff
190 
WWUS73 KDMX 251523
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1023 AM CDT Fri Mar 25 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-252330-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-220326T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
1023 AM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...All of Central Iowa.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
221 
WWUS73 KDMX 251952
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
252 PM CDT Fri Mar 25 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-260000-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-220326T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
252 PM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...All of Central Iowa.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
790 
WWUS73 KDMX 260005
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
705 PM CDT Fri Mar 25 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-260115-
/O.EXP.KDMX.WI.Y.0005.000000T0000Z-220326T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
705 PM CDT Fri Mar 25 2022

...WIND ADVISORY HAS EXPIRED...

The winds have been diminishing with sunset. A few gusts up to 40
MPH are still possible over the next few hours. 

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:46 PM CDT, 42 minutes earlier.

Area forecast discussion, Mar 24, 2:46 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
246 PM CDT Thu Mar 24 2022

.DISCUSSION.../Tonight through Thursday/
Issued at 240 PM CDT Thu Mar 24 2022

Take Home Points:

*Dreary conditions to depart, but cool conditions linger
*Very windy day on Friday, elevated fire weather concerns west
*Quiet conditions through the weekend, warming early next week
*Precipitation looks to return next week mid-week

Discussion:

The largely wet and dreary conditions of the last couple of days
have begun to come to an end as the shortwave rounding the larger
trough has slid south of the state. In its wake, cloudy and
cool/below normal temperatures will continue to linger.

Quickly on the heels of the currently exiting system, the next
shortwave trough to move through the region clearly shows up on WV
imagery over southern Canada and southward into portions of Montana,
the western Dakotas and western Nebraska. The primary consequence of
this wave will be very windy conditions tomorrow. Prior to winds
increasing, a brief period of WAA and nominal mid-level frontogenesis
will provide an opportunity for some light rain or rain/snow mix.
Soundings suggest enough low level warmth to result in all rain,
but either way impacts would be minimal/nil given the brief and
light nature. Back to the winds, drying air mass, increasing W/NW
winds, and sunshine will result in what is expected to be a very
deeply mixed boundary layer. There may also be a brief window for
a convective-like shower or two, mainly N/NE where enough moisture
remains. Synoptic guidance depicts mixing into the 750 mb to 700
mb range with top of the mixed layer winds around 50 kts. There is
some uncertainty with exactly how much of that momentum will
carry to the surface given extreme depth of the layer, but
CAA/subsidence does help suggest that gusts around 40 to 45 kts
may be common. As such, have boosted winds across the CWA to
sustained around 25 kts and gusts in the upper 30s/low 40s kts. A
wind advisory over the CWA has been hoisted as a result.

Given the windy and dry conditions, fire weather concerns also
become elevated Friday. While we have been wet the last few days,
the dry air mass and windy conditions should quickly dry cured
vegetation. For the time being, have not jumped onto a Red Flag
Warning with western neighbors not expanding their fire weather
headlines to our shared CWA borders, but that may be reconsidered
overnight.

After the windy Friday, conditions ease through the weekend with no
shortwaves expected to move down the larger NW flow. Expect
temperatures to remain a bit below normal though as we remain on the
cooler side of the flow pattern. By late Sunday/early monday, a
large upper trough is expected to move onshore/into the SW CONUS.
This will push western ridging into the Plains and allow
temperatures to warm back toward and above normal. Tuesday will be
the warmest day, with many areas back into the upper 50s/60s. Model
spread remains quite large, but continues to trend warmer. Should
that trend continue, widespread 60s/low 70s may be the ultimate
result. That will be short lived however as the deep western trough
kicks out, aided by additional shortwave energy moving into/across
Canada. This will result in our next opportunity for widespread
precipitation, Wednesday into Thursday. Unfortunately, it may not be
all rain with cooler periods possibly seeing snow mixed in, mainly
north. Further south, periods of non-severe thunder may be
experienced as well.

&&

.AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/
Issued at 1228 PM CDT Thu Mar 24 2022

MVFR will continue to persist through the first quarter to half of
the TAF period before lifting back into VFR territory.
Precipitation has largely wound down across the area, but may
briefly linger at KDSM/KOTM, but should be largely
inconsequential. Main concern toward the end of the TAF period are
strong forecast winds out of the NW. By tomorrow afternoon,
sustained 20 to 25 kts and gusts pushing 40 kts appear likely
across the sites.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 7 PM CDT Friday for IAZ004>007-
015>017-023>028-033>039-044>050-057>062-070>075-081>086-092>097.

&&

DISCUSSION...Curtis
AVIATION...Curtis
Hazardous weather outlook, Mar 24, 2:54 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
254 PM CDT Thu Mar 24 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-252000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
254 PM CDT Thu Mar 24 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Wind Advisory is in effect for the area Friday afternoon. Please
visit weather.gov/desmoines for further details.

Warm temperatures with low dewpoints and gusty winds will result
in an elevated fire risk Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed.

Krull

Nearby

Wind Advisories in Iowa, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.